MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL6060
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was being used to treat an unknown lesion.After successfully delivery of ivl pulses, the physician attempted to remove the catheter from the patient and encountered difficulties.Using force, the balloon became stuck in the 6fr pinnacle introducer sheath, leading to balloon detachment from the ivl catheter.The detached ivl balloon remained contained within the 6f sheath, and the sheath and detached balloon were successfully removed from the patient without incident.The sheath was changed for a new sheath, and the procedure was completed with no patient sequelae reported.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination cannot be performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.The device was received with partial balloon and distal end missing.Based on the event details, all ivl catheter components were successfully retrieved from inside of the patient.The reported difficulties removing the ivl catheter from the sheath could not be confirmed due to the condition of the returned device.The reported balloon detachment was confirmed.The cause of the reported failures is unknown due to the condition of the returned device.Based on the reported event, the physician noted that the balloon became stuck in the sheath, leading to balloon detachment from the ivl catheter.The detached ivl balloon remained contained within the 6f sheath, and the sheath and detached balloon were successfully removed from the patient without sequelae.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key18888356
Report Number3015053858-2024-00013
Device Sequence Number20734315
Product Code PPN
UDI-Device Identifier00195451000256
UDI-Public(01)00195451000256(17)250228(10)82272106
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number82272106
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F PINNCALE SHEATH - TERUMO
Outcome Attributed to Adverse Event Other;
Patient SexUnknown